MAUDE Adverse Event Report: ETHICON INC. SFX SPI PDS+ UNI 6IN 4-0 SA PS-2 PRM MP; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFX SPI PDS+ UNI 6IN 4-0 SA PS-2 PRM MP; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Model Number SXPP1B111
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.The following information was requested, but unavailable: what was the name of the procedure? no further information is available.What was the procedure date? no further information is available.What is the lot number? no further information is available.Was the loop intact when the suture was placed in the patient? no further information is available.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Trade name: irgacare®; active ingredient(s): triclosan; dosage form: suture/solid/parenteral; strength: 2360 g/m.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and barbed suture was used.During the procedure, the loop came off during use.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint #
=
> pc(b)(4).Date sent to the fda: 08/27/2021 this report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Investigation summary
=
> the product was returned to ethicon inc for evaluation.Visual inspection evaluation was conducted on the returned device.Visual analysis of the returned product revealed that one sample product code sxpp1b111 was received for evaluation with the packaging open.The returned sample was visually inspected, and the fixation tab (loop) was observed with a lineal cut possibly from a surgical instrument.As with any device, care should be taken to avoid damage to the strand when handling.Avoid the crushing or crimping action of the surgical instruments, such as needle holders and forceps.The manufacturing records couldn't be reviewed as the batch number is unknown.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
SFX SPI PDS+ UNI 6IN 4-0 SA PS-2 PRM MP
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12230163
Report Number2210968-2021-06705
Device Sequence Number11796609
Product Code NEW
UDI-Device Identifier10705031236288
UDI-Public10705031236288
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K150670
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSXPP1B111
Device Catalogue NumberSXPP1B111
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2021
Initial Date Received by Manufacturer 06/30/2021
Supplement Date Received by Manufacturer08/03/2021
Initial Report FDA Received Date07/27/2021
Supplement Report FDA Received Date08/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1